MAUDE Adverse Event Report: ABBOTT IRELAND ARCHITECT CEA; CARCINOEMBRYONIC ANTIGEN

ABBOTT IRELAND ARCHITECT CEA; CARCINOEMBRYONIC ANTIGEN
Catalog Number 07K68-27
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 06/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer reported they obtained a false depressed result on the architect cea assay with reagent lot 72324fn00.Sample id (b)(6) generated an initial result of 3.35 ng/ml and when repeated in duplicate (sample id (b)(6)) generated 149.00 and 142.16 ng/ml.
 
Additional Manufacturer Narrative
Update: patient and device codes were provided.
 
Additional Manufacturer Narrative
Further investigation of the customer issue included a review of the complaint text, a search for similar complaints, in-house testing, review of manufacturing documentation and review of labeling.The customer's instrument logs were reviewed.No instrument errors were associated with the depressed cea test result; however, the sample was simultaneously being tested for ca19-9 where a sample aspiration error was generated.The sample was subsequently retested for cea and returned results which were more consistent with previous results from this patient.Further review of instrument logs also indicated a low pressure discord value during the testing of the ca19-9 replicate which returned the aspiration error.The pressure discord value for the depressed cea replicate was acceptable, but was low compared to the retest replicates.The customer indicated that they did not check the sample for the presence of bubbles.It was recommended that the customer enabling slope score on their instrument, which should reduce aberrant values due to sample preparation/quality issues.The ticket searches determined that there is no unusual activity for the likely cause lot 72324fn00.Complaint trending report review determined that there is no non-statistical or adverse trends related to the customer's issue for the architect cea assay.Since no patient sample was available to assist in the investigation, accuracy testing was performed using a cea serum based panel which mimics patient samples and is closest in concentration to the customers expected results.Accuracy testing was completed using an in-house retained kit stored at the recommended storage condition.All specifications were met indicating that the lot is performing acceptably.A review of the manufacturing documentation did not identify any issues associated with the customer observation.Labeling was reviewed and sufficiently addresses the customer's issue.Using world wide field data for the architect cea assay, the performance of reagent lot 72324fn00 was compared to the performance of all architect cea lots used in the field in the last twelve months.This review indicates that lot 72324fn00 is performing similar to other reagent lots in the field.No systemic issue or deficiency of the architect anti-hcv assay was identified.

Brand Name
ARCHITECT CEA
Common Device Name
CARCINOEMBRYONIC ANTIGEN
Manufacturer (Section D)
ABBOTT IRELAND
diagnostics division
finisklin business park
sligo NA
EI  NA
MDR Report Key6645040
Report Number3008344661-2017-00057
Device Sequence Number13684520
Product Code DHX
UDI-Device Identifier00380740014575
UDI-Public(01)00380740014575(17)180723(10)72324FN00
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K990774
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/23/2018
Device Catalogue Number07K68-27
Device Lot Number72324FN00
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/07/2017
Supplement Date Received by ManufacturerNot provided
07/07/2017
Initial Report FDA Received Date06/15/2017
Supplement Report FDA Received Date06/15/2017
07/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR